Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 26, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 8, 2001, 9:19 PM CDT for Harrison County, Marion County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 8, 2001, 9:19 PM CDT (02:19 UTC)
- Expired
- Jun 9, 2001, 3:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 090225 FFWSHV TXC203-315-090815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 919 PM CDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... HARRISON COUNTY IN NORTHEAST TEXAS MARION COUNTY IN NORTHEAST TEXAS * UNTIL 315 AM CDT * AT 919 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS HARRISON AND MARION COUNTIES. THESE THUNDERSTORMS WERE MOVING WEST AT 20 MPH...AND CONTINUED TO TRACK OVER THE SAME AREA. ESTIMATED RAINFALL AMOUNTS OVER THE PAST COUPLE OF HOURS HAVE BEEN BETWEEN TWO AND THREE INCHES. THIS IS IN ADDITION TO...THE RAINFALL OVER THE PAST SEVERAL DAYS. PERSONS IN AND AROUND MARSHALL AND JEFFERSON TEXAS...SHOULD BE ESPECIALLY ALERT FOR HIGH WATER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS...IF WATER COVERS THE ROADWAY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... HARRISON COUeNTY IN NORTHEAST TEXAS MARION COUNTY IN NORTHEAST TEXAS UNTIL 315 AM CDT. LAT...LON 3245 9408 3280 9406 3283 9459 3246 9462
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:15 PM CDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jun 8, 2:15 PM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CDT FRI JUN 8 2001 THE REMNANTS OF ALLISON ARE STILL TURNING OVER SOUTHEAST TX... CENTERED NEAR THE COLLEGE STATION AREA. LOOPING THE VISIBLE SATELLITE SHOWS THE SYSTEM TO BE NEARLY STATIONARY. MODELS ARE WIDELY DIVERGENT ON HANDLING THE PRECIP WITH THIS SYSTEM. BASED ON THE PRECIP LOCATIONS ON SATELLITE THIS AFTERNOON...THE AVN MODEL SEEMS TO BE HANDLING THE SHORT TERM SOLUTION THE BEST FOR TONIGHT AND SATURDAY. THE FWC GUIDANCE POPS APPEAR TOO HIGH IN GENERAL. SINCE THE SYSTEM SHOULD SLOWLY DECAY OVER SOUTHEAST TEXAS...WILL START WITH CHANCE OR LIKELY POPS FOR TONIGHT AND SATURDAY...AND GRADUALLY LOWER THEM SOME FOR SATURDAY NIGHT AND SUNDAY. CONCERNING THE FLASH FLOOD WATCH...IT IS NOT WISE TO DROP THE WATCH AS LONG AS THERE IS A DEFINABLE TROPICAL SYSTEM IN THE AREA. WILL LIKELY KEEP THE FLASH FLOOD WATCH IN EAST TEXAS TONIGHT. IN THE LONGER RANGE...A COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY NIGHT AND THURSDAY...BRINGING ANOTHER CHANCE OF RAIN TO THE FOUR STATE AREA. 03 SHV 73/84/71/86 5433 MLU 72/84/71/84 4433 TXK 71/82/70/85 4433 TYR 71/81/72/85 6533 LFK 72/84/72/86 7644 .SHV...FLASH FLOOD WATCH TONIGHT FOR EAST TEXAS...ALONG AND SOUTH OF A LINE FROM JACKSONVILLE TO CARTHAGE TEXAS.
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.